Alert archive / North Carolina / Flash Flood Warnings in 1995

Flash Flood Warning 41, NWS Blacksburg, VA

June 24, 1995Surry County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 24, 1995, 9:25 PM EDT for Surry County, North Carolina. It was in force for 95 min.

The area

The counties it named.

The facts

Issued
Jun 24, 1995, 9:25 PM EDT (01:25 UTC)
Expired
Jun 24, 1995, 11:00 PM EDT
In force
95 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Surry County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1469 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KRNK 250126
FFWRNK
NCC171-250300-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT SAT JUN 24 1995
 
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM EDT
FOR THE FOLLOWING COUNTY...
 
IN NORTHWEST NORTH CAROLINA
 
   ...SURRY COUNTY
 
AT 925 PM EDT DOPPLER RADAR INDICATED RAINFALL AMOUNTS IN THE RANGE
OF 1 TO 2 INCHES HAD FALLEN OVER PARTS OF SURRY COUNTY TO THE EAST
OF DOBSON.  THESE SLOW MOVING STORMS WILL CONTINUE TO PRODUCE HEAVY
RAIN ACROSS THE WARNED AREA.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED....ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 8:32 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 24, 8:32 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT SAT JUN 24 1995

SUGGESTIONS...
WBC AND CRW...LOOKS LIKE THE GENERAL TREND ON THE KFCX 88D IS THAT
INTENSITIES HAVE BEEN DIMINISHING. BELIEVE THAT YOU CAN LET THE
FLASH FLOOD WATCH EXPIRED. WILL HAVE TO WATCH RAIN N AND NE OF
ROA FOR POSS RIVER FLOODS. THERE ARE ALSO TSTMS TO OUR WEST FROM
CRW TO TRI.

RDU...FCST LOKS FINE.

DISCUSSION...

ANOTHER BUSY NIGHT LIKE YSTD WITH MANY FFW S...NOT MUCH TIME TO LOOK
AT MUCH. ADAPT SMC AT 22Z SHWD BEST SFC MOISTURE CONVGE OVR CNTRL NC
WITH DIVG ACRS MUCH OF CWA. KFCX AT 00Z HAD GENERAL INTENSITY OF
STORMS WEAKENING. EXPT WX TO BE SIMILIAR TNGT TO LAST NIGHT. WITH
TSTMS DI`MINISHING...MOSTLY CLDY SKIES OVRNT WITH AREAS OF FOG AND
ISOLATED SHWR OR TSTM. FOR SUN EXPT PRTLY SUNNY SKIES WITH SCT
SHWRS AND TSTMS SOME WITH HEAVY RAIN. MAXS MAINLY IN THE LOWER
AND MID 80S.
KK

Nearby

Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.